MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION HIP; HEAD, FEMORAL 32/-4

ENCORE MEDICAL L.P. FOUNDATION HIP; HEAD, FEMORAL 32/-4
Model Number 400-32-004
Health Effect - Clinical Codes Pain (1994); Test Result (2695)
Date of Event 07/17/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Revision surgery - due to the patient having elevated cobalt and chromium levels, groin pain, and foot drop in left leg.The metal head and modular neck had crevice corrosion.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the patient having elevated cobalt and chromium levels, groin pain and foot drop in left leg.The previous surgery and the surgery detailed in this investigation occurred 1.7 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the patient having elevated cobalt and chromium levels, groin pain and foot drop in left leg.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION HIP
Common Device Name
HEAD, FEMORAL 32/-4
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7519859
Report Number1644408-2018-00479
Device Sequence Number13859621
Product Code JDI
UDI-Device Identifier00888912076388
UDI-Public(01)00888912076388
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K932481
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2013
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2014
Device Model Number400-32-004
Device Catalogue Number400-32-004
Device Lot Number53957708
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/04/2014
Supplement Date Received by Manufacturer08/27/2018
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
410-32-108, LOT 896B1009; 410-32-108, LOT 896B1009; 430-05-052, LOT 53870315; 650-03-135, LOT 53810540; 650-03-135, LOT 53810540; 932-32-250, LOT 53919669; 932-32-250, LOT 53919669; 410-32-108, LOT 896B1009; 650-03-135, LOT 53810540; 932-32-250, LOT 53919669
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR